Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 60, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 20, 2011, 8:08 AM CDT for Carroll County, Montgomery County, Webster County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2011, 8:08 AM CDT (13:08 UTC)
- Expired
- Apr 20, 2011, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, MS, Montgomery County, MS, Webster County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
920 WGUS54 KJAN 201308 FFWJAN MSC015-097-155-201600- /O.NEW.KJAN.FF.W.0060.110420T1308Z-110420T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 808 AM CDT WED APR 20 2011 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI... NORTHERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF WINONA... WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI... * UNTIL 1100 AM CDT * AT 806 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR WINONA. ADDITIONAL STORMS WERE REFORMING ALONG A LINE FROM EUPORA TO JUST EAST OF GREENWOOD MOVING EAST AT 30 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST TWO HOURS. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARKSON...BELLEFONTAINE...EMBRY...LODI...SWEATMAN...JEFFERSON... TEOC...AVALON...EUPORA AND DUCK HILL VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT THREE HOURS WITH AN ADDITIONAL TWO TO THREE INCHES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. ACTIONS SHOULD BE TAKEN IMMEDIATELY TO PROTECT LIFE AND PROPERTY. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MOVE TO HIGHER GROUND. && LAT...LON 3368 9008 3367 8908 3346 8940 3346 9009 $$ 40
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 20, 4:22 AM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Apr 20, 4:22 AM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 422 AM CDT WED APR 20 2011 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT...STRONG TO SEVERE THUNDERSTORMS MOVING INTO THE DELTA REGION THIS MORNING IN ASSOCIATION WITH THE APPROACHING SFC FRONT. A BIT MORE OF THE ACTIVITY IS FURTHER TO THE NORTH ACROSS NORTHERN MISSISSIPPI AND UP INTO TENNESSEE AND KENTUCKY....CLOSER TO THE SFC LOW THAT IS MOVING TOWARDS THE EASTERN GREAT LAKES. NORTHERN SECTIONS(GENERALLY THE HWY 82 CORRIDOR AND NORTH) CURRENTLY UNDER A TORNADO WATCH THAT GOES UNTIL 5AM. WHILE THE CONFIDENCE IN HAVING TORNADOES IS LOW THIS MORNING IN THIS AREA...IT IS NOT NON-ZERO GIVEN CURRENT MESOANALYSIS INDICATES 350-400M2/S2 LOW LEVEL SRH AND DECENT WIND SHEAR. HOWEVER...GIVEN SOME DECENT CAPPING OVER THE AREA...THESE STORMS ARE HAVING SOME STRUGGLE REALLY GETTING SEVERE. THE PRIMARY RISK WITH THESE STORMS WILL CONTINUE TO BE LARGE HAIL AND WIND. THESE STORMS WILL CONTINUE TO TREK EAST AND ALSO HAVE ISSUED A SVR THUNDERSTORM WATCH FOR THE LOWNDES COUNTY. MODELS CONTINUE TO BE IN DECENT AGREEMENT THAT THIS FRONT WILL CONTINUE TO PUSH INTO OUR REGION TODAY AND ERODE THE CAP MUCH MORE. AS IT CONTINUES TO PUSH SOUTH TODAY INTO THE FORECAST AREA...IT SHOULD STALL. THERE STILL REMAINS SOME QUESTION AS TO WHERE EXACTLY IT WILL STALL BUT MOST MODELS DO INDICATE THAT IT WILL BE SOMEWHERE BETWEEN THE HWY 82 CORRIDOR AND I-20. THE NAM REALLY BLOWS THE FRONT THROUGH MUCH OF THE CWA AND THIS SEEMS TO BE THE OUTLIER. WITH THE UPPER SUPPORT MOVING OFF THE NORTHEAST AND THE FLOW OVER THE AREA BECOMING MORE SW-ZONAL...DONT FEEL THAT THERE WILL BE ENOUGH PUSH TO BRING THE FRONT THAT FAR SOUTH. AS CONTINUES TO BE THE CASE...THE AIRMASS WILL BE VERY UNSTABLE WITH MORE THAN SUFFICIENT INSTABILITY(MLCAPE 2200-3000J/KG)...STEEP LAPSE RATES(VERTICAL TOTALS 28-30)...AND MID LEVEL FLOW OF AROUND 25-35KTS...EXPECT TO SEE MULTICELL CLUSTERS OF STORMS. THE NORTHERN HALF OF THE AREA WILL HAVE THE BETTER SHEAR WITH 30-40KTS OF DEEP LAYER SHEAR BUT MODELS SHOW IT DROPPING OFF FURTHER TO THE SOUTH(I.E. SOUTH OF I-20). CAPPING SHOULD BE MUCH WEAKER TODAY...ESPECIALLY NORTH OF I-20 AND EXPECT SCATTERED STRONG TO SEVERE THUNDERSTORMS TO DEVELOP GENERALLY ALONG AND NORTH OF THE I-20 CORRIDOR NEAR THE BOUNDARY ESPECIALLY AS DAYTIME HEATING REALLY CRANKS UP. HOWEVER...STORMS SHOULD BE ONGOING THIS MORNING AS THE FRONT SAGS SOUTH AND THIS HAS BEEN CONSISTENTLY DEPICTED BY MOST RECENT RUNS OF THE HRRR MODEL. THE PRIMARY HAZARDS WILL BE FROM LARGE HAIL AND DAMAGING WINDS. FURTHER TO THE SOUTH OF THE BOUNDARY IT LOOKS LIKE SOME OF THIS REGION WILL REMAIN CAPPED AND MORE ISOLATED STORMS WILL BE POSSIBLE. FURTHER SOUTH OF THE HWY 84 CORRIDOR...LOW CONFIDENCE IN SEEING MUCH IF ANY STORMS AS CAPPING SHOULD INHIBIT STORMS AND SHEAR IS MUCH WEAKER. IN ADDITION...GIVEN AMPLE DEEP MOISTURE OVER THE AREA...AND A STALLED BOUNDARY...THERE IS THE POSSIBILITY FOR REPEATED THUNDERSTORMS AND HEAVY RAINFALL MAY ALSO BE POSSIBLE NORTH OF I-20. RIGHT NOW...IF THINGS CAN SET UP JUST RIGHT WITH REPEATED STORMS...I COULD SEE 2 INCHES OR MORE IN THIS AREA. WILL CONTINUE TO MENTION ALL OF THESE IN THE HWO. HIGH TEMPERATURES SHOULD REACH INTO THE MID AND UPPER 80S FOR LOCATIONS ALONG AND SOUTH OF THE STALLED BOUNDARY AND MAYBE JUST A BIT COOLER BUT STILL INTO THE LOW TO MID 80S ACROSS THE NORTH. SHOWERS AND THUNDERSTORMS SHOULD CONTINUE INTO WEDNESDAY EVENING FOR MOST LOCATIONS AND INTO WEDNESDAY NIGHT ACROSS NORTHERN SECTIONS...BUT MOST SEVERE ACTIVITY SHOULD WANE DURING THE EVENING. BY THURSDAY MORNING INTO THURSDAY AFTERNOON...MUCH OF THE PRECIP WILL REMAIN CONFINED TO THE NORTHERN THIRD OF THE CWA(GENERALLY AROUND HWY 82) AND CHANCES GRADUALLY TAPER OFF FROM NORTH TO SOUTH AS THE FRONT WILL LIFT BACK NORTH AS A WARM FRONT. BY THURSDAY NIGHT...HEIGHTS BEGIN TO RISE OVER THE AREA AGAIN AND DRY CONDITIONS RESUME AS THE MAJORITY OF THE PRECIP MOVES FURTHER UP NORTH INTO THE OHIO VALLEY. /28/ .LONG TERM...FRIDAY THROUGH SUNDAY NIGHT... GLOBAL MODELS ARE IN GENERAL AGREEMENT THAT THE LONGWAVE PATTERN WILL AMPLIFY WITH THE MEAN TROUGH POSITION SETTING UP OVER THE WRN CONUS WHILE THE RIDGE POSITION SETS UP OVER THE SOUTHEAST CONUS. THE RIDGE WILL DEFLECT THE FRONTAL BOUNDARY AND ASSOCIATED TSTM ACTIVITY NORTHWEST OF THE ARKLAMISS. OVERALL...THIS PATTERN WILL BE CONDUCIVE FOR BREEZY TO WINDY CONDITIONS...VERY WARM AFTERNOONS...AND SLIM PRECIP CHANCES EACH DAY FROM FRIDAY THROUGH MONDAY. MONDAY THROUGH NEXT WEDNESDAY... THE GLOBAL MODEL CONSENSUS CONTINUES TO SHOW THAT THE PATTERN WILL SHIFT EAST...THUS ALLOWING THE TROUGH TO HAVE MORE INFLUENCE OVER THE ARKLAMISS. IF THE TROUGH-TO-RIDGE PATTERN SETS UP AS INDICATED BY GUIDANCE...THEN A SIGNIFICANT TSTM/HVY RAIN EVENT COULD DEVELOP DURING THE EARLY TO MIDDLE PORTIONS OF NEXT WEEK. /EC/ && .AVIATION...THUNDERSTORMS AFFECTING THE HWY 82 CORRIDOR THIS MORNING WITH MAIN THREATS BEING HAIL AND GUSTY WINDS. EXPECT THUNDERSTORMS TO CONTINUE TO AFFECT THESE LOCATIONS THIS MORNING AS A COLD FRONT MOVES INTO THE REGION AFTER 12Z. MVFR CONDITIONS DUE TO LOW STRATUS SHOULD END BY 10 AM OR SO WITH SCATTERED SHOWERS AND THUNDERSTORMS GRADUALLY DEVELOPING ALONG AND NORTH OF THE INTERSTATE TWENTY CORRIDOR DURING THE MIDDAY AND AFTERNOON HOURS. SURFACE WINDS WILL AGAIN BE FROM THE SOUTH TO SOUTHWEST...ALTHOUGH NOT AS STRONG AND TENDING TOWARD VARIABILITY UP NORTH ALONG THE HIGHWAY 82 CORRIDOR. STORMS WILL CONTINUE INTO THE EVENING BEFORE TAPERING OFF...BUT MAY CONTINUE IN THE NORTH. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 87 68 86 66 / 45 52 29 10 MERIDIAN 88 67 86 64 / 54 56 33 13 VICKSBURG 86 65 85 65 / 38 51 26 9 HATTIESBURG 88 71 88 66 / 11 22 10 9 NATCHEZ 87 68 87 67 / 12 30 10 9 GREENVILLE 81 62 81 67 / 59 70 39 9 GREENWOOD 80 62 82 68 / 60 71 43 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/EC
Hazardous weather outlook, Apr 20, 5:26 AM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 526 AM CDT WED APR 20 2011 LAZ015-016-023>026-MSZ047>066-072>074-211030- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 526 AM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEASTERN LOUISIANA ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR. .DAY ONE...TODAY AND TONIGHT THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS AND TORRENTIAL DOWNPOURS WILL INCREASE THIS AFTERNOON AND CONTINUE INTO THE EVENING IN THE VICINITY OF A STALLED FRONTAL BOUNDARY DRAPED ACROSS THE REGION. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE LARGE HAIL TO THE SIZE OF HALF DOLLARS AND DAMAGING WIND GUSTS OF UP TO 60 MPH. THE RISK OF SEVERE WEATHER SHOULD BE LEAST ALONG AND SOUTH OF HIGHWAY 84. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING. ARZ074-075-LAZ007>009-MSZ018-019-025>046-211030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- 526 AM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI NORTH OF INTERSTATE TWENTY. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS MORNING ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR...AS A COLD FRONT APPROACHES FROM THE PLAINS. THE MAIN RISKS WITH THIS ACTIVITY WILL BE LARGE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION...TORRENTIAL DOWNPOURS IN SOME AFFECTED AREAS COULD RESULT IN PONDING OF WATER ISSUES. THE COLD FRONT WILL MOVE INTO THE REGION AND STALL THIS MORNING...WHICH WILL SET THE STAGE FOR A RISK OF SCATTERED STRONG TO SEVERE THUNDERSTORMS IN ALL AREAS ALONG AND NORTH OF INTERSTATE TWENTY THIS AFTERNOON INTO THIS EVENING. THE MAIN RISK WILL ONCE AGAIN BE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS IN EXCESS OF 60 MPH. THERE WILL ALSO BE THE CONCERN OF TORRENTIAL DOWNPOURS...ESPECIALLY ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR IN MISSISSIPPI WHERE FLASH FLOODING WILL BE POSSIBLE IN AT LEAST ISOLATED LOCATIONS. IN THESE LATTER AREAS TOTAL RAINFALL AMOUNTS BY EARLY THURSDAY MAY REACH OR EXCEED 2 INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY INTO THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 28
In the hours before
Special weather statement, Apr 20, 7:21 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
721 AM CDT WED APR 20 2011
MSZ032-037-038-201305-
CHOCTAW MS-ATTALA MS-WINSTON MS-
721 AM CDT WED APR 20 2011
...STRONG STORM WITH HAIL PASSING THROUGH ETHEL...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 20 MILES WEST OF CENTER RIDGE AT 719
AM CDT...MOVING EAST AT 45 MPH.
DIME SIZE HAIL OCCURRED IN ETHEL AT 715 AM AND THIS STORM COULD
BECOME SEVERE SHORTLY. VERY HEAVY RAIN WITH FREQUENT CLOUD TO GROUND
LIGHTNING ARE ALSO LIKELY WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WINSTON...EAST CENTRAL ATTALA AND SOUTH CENTRAL CHOCTAW
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3317 8880 3295 8882 3295 8909 3302 8950
3320 8948
TIME...MOT...LOC 1219Z 276DEG 38KT 3310 8938
40Special weather statement, Apr 20, 7:41 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 741 AM CDT WED APR 20 2011 MSZ027-028-201325- CARROLL MS-MONTGOMERY MS- 741 AM CDT WED APR 20 2011 ...STRONG STORMS MOVING SOUTHEAST INTO WINONA... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES SOUTHWEST OF SWEATMAN TO 14 MILES WEST OF WINONA AT 740 AM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THESE STORMS AS THEY IMPACT WINONA BY 800 AM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN MONTGOMERY AND CENTRAL CARROLL COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3366 8951 3330 8951 3343 9004 3366 8960 TIME...MOT...LOC 1240Z 290DEG 23KT 3359 8959 3344 8994 40
Special weather statement, Apr 20, 7:46 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
746 AM CDT WED APR 20 2011
MSZ031-039-201330-
LOWNDES MS-NOXUBEE MS-
746 AM CDT WED APR 20 2011
...LINE OF STRONG STORMS MOVING SOUTHEAST INTO MACON...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 10 MILES NORTH OF BIGBEE
VALLEY TO 3 MILES SOUTHWEST OF MASHULAVILLE AT 744 AM CDT...MOVING
SOUTHEAST AT 35 MPH.
VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE LIKELY WITH THESE STORMS AS THEY CROSS BROOKSVILLE AND
INTO MACON BY 800 AM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NOXUBEE AND SOUTHEASTERN LOWNDES COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3293 8836 3294 8880 3314 8880 3348 8838
3344 8828
TIME...MOT...LOC 1244Z 297DEG 31KT 3337 8836 3305 8875
40Local storm report, Apr 20, 7:47 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
747 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD GRENADA 33.78N 89.81W
04/20/2011 GRENADA MS EMERGENCY MNGR
PORTIONS OF 5 TO 6 RDS ARE UNDER WATER ACROSS THE CITY.
&&
CMELocal storm report, Apr 20, 7:50 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
750 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM HAIL 3 NE ELLIOTT 33.71N 89.71W
04/20/2011 E1.00 INCH GRENADA MS EMERGENCY MNGR
&&
CMELocal storm report, Apr 20, 8:05 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
805 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 AM HAIL ARCOLA 33.27N 90.88W
04/20/2011 E1.00 INCH WASHINGTON MS COUNTY OFFICIAL
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 1:24 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 51 min |
| Apr 20, 2:27 AM CDT | Special Weather Statement | JAN | Bolivar | 28 min |
| Apr 20, 2:38 AM CDT | Special Weather Statement | JAN | Tallahatchie | 27 min |
| Apr 20, 2:41 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 49 min |
| Apr 20, 3:10 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 32 min |
| Apr 20, 4:10 AM CDT | Special Weather Statement | JAN | Clay | 30 min |
| Apr 20, 4:22 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 68 min |
| Apr 20, 4:36 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 54 min |
| Apr 20, 4:52 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 53 min |
| Apr 20, 5:25 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Choctaw, Montgomery, Webster | 50 min |
| Apr 20, 5:47 AM CDT | Special Weather Statement | JAN | Leflore | 28 min |
| Apr 20, 6:05 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower, Washington | 55 min |
| Apr 20, 6:31 AM CDT | Flash Flood Warning | JAN | Grenada | 3 hr |
| Apr 20, 6:31 AM CDT | Severe Thunderstorm Warning | JAN | Grenada | 44 min |
| Apr 20, 6:47 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha, Winston | 58 min |
| Apr 20, 7:21 AM CDT | Special Weather Statement | JAN | Winston | 44 min |
| Apr 20, 7:41 AM CDT | Special Weather Statement | JAN | Carroll, Montgomery | 44 min |
| Apr 20, 7:46 AM CDT | Special Weather Statement | JAN | Noxubee | 44 min |
| Apr 20, 8:37 AM CDT | Flash Flood Warning | JAN | Noxubee, Winston | 113 min |
| Apr 20, 8:52 AM CDT | Special Weather Statement | JAN | Attala | 43 min |
| Apr 20, 9:09 AM CDT | Areal Flood Warning | JAN | Grenada | 6 hr |
| Apr 20, 9:14 AM CDT | Flash Flood Warning | JAN | Carroll, Montgomery | 2 hr |
| Apr 20, 9:22 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 21 more | 31 hr |
| Apr 20, 10:20 AM CDT | Flash Flood Warning | JAN | Noxubee, Winston | 115 min |
| Apr 20, 10:21 AM CDT | Special Weather Statement | JAN | Choctaw, Lowndes, Oktibbeha | 59 min |
| Apr 20, 11:37 AM CDT | River Flood Warning | JAN | Bolivar, Washington | 52 days |
| Apr 20, 11:37 AM CDT | River Flood Warning | JAN | Claiborne, Jefferson, Warren | 58 days |
| Apr 20, 12:19 PM CDT | Special Weather Statement | JAN | Clay | 31 min |
| Apr 20, 12:28 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Webster | 35 min |
| Apr 20, 12:44 PM CDT | Special Weather Statement | JAN | Carroll, Leflore, Montgomery, Sunflower | 26 min |
| Apr 20, 12:52 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 38 min |
| Apr 20, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 63 min |
| Apr 20, 1:48 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 42 min |
| Apr 20, 2:22 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 38 min |
| Apr 20, 2:29 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 61 min |
| Apr 20, 3:12 PM CDT | Tornado Warning | JAN | Choctaw, Montgomery, Oktibbeha, Webster | 33 min |
| Apr 20, 3:38 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Webster | 37 min |
| Apr 20, 3:44 PM CDT | Tornado Warning | JAN | Choctaw, Oktibbeha | 61 min |
| Apr 20, 4:21 PM CDT | Flash Flood Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 3 hr |
| Apr 20, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 47 min |
| Apr 20, 4:41 PM CDT | Tornado Warning | JAN | Oktibbeha | 34 min |
| Apr 20, 5:12 PM CDT | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 63 min |
| Apr 20, 5:29 PM CDT | Special Weather Statement | JAN | Carroll | 26 min |
| Apr 20, 5:39 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 51 min |
| Apr 20, 6:06 PM CDT | Tornado Warning | JAN | Carroll, Grenada, Montgomery, Webster | 54 min |
| Apr 20, 6:12 PM CDT | Special Weather Statement | JAN | Leflore | 28 min |
| Apr 20, 6:12 PM CDT | Tornado Warning | JAN | Clay, Lowndes | 63 min |
| Apr 20, 6:16 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 44 min |
| Apr 20, 6:25 PM CDT | Special Weather Statement | JAN | Noxubee | 30 min |
| Apr 20, 6:32 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Oktibbeha | 43 min |
| Apr 20, 6:35 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery, Webster | 115 min |
| Apr 20, 6:40 PM CDT | Special Weather Statement | JAN | Sunflower, Washington | 30 min |
| Apr 20, 6:44 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 46 min |
| Apr 20, 6:55 PM CDT | Tornado Warning | JAN | Carroll, Montgomery | 65 min |
| Apr 20, 6:57 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Montgomery | 48 min |
| Apr 20, 6:59 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 46 min |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.